Does Theraflu contain antihistamine?

Diphenhydramine HCI is a type of antihistamine used in Theraflu products to relieve irritated, itchy, watery eyes along with sneezing and runny nose caused by the common cold.

What is the active ingredient in Theraflu?

Active ingredients (in each packet)Active ingredientsAmountPurposesAcetaminophen650 mgPain reliever/fever reducerDiphenhydramine HCl25 mgAntihistamine/cough suppressantPhenylephrine HCl10 mgNasal decongestant

Does Theraflu help allergies?

Theraflu Sinus & Cold is a combination medicine used to treat headache, runny nose, sneezing, stuffy nose, sinus congestion, watery eyes, and pain or fever caused by allergies, the common cold, or the flu. Theraflu Sinus & Cold may also be used for other purposes not listed in this medication guide.

What cold medicines have antihistamines?

Active ingredients in OTC antihistamines include:

  • brompheniramine (Dimetapp)
  • chlorpheniramine (Sudafed Plus)
  • diphenhydramine (Benadryl)
  • doxylamine, which is one of the three active ingredients in Nyquil.

What does Theraflu help with?

Diphenhydramine is an antihistamine used to relieve symptoms of allergy, hay fever, and the common cold. These symptoms include rash, itching, watery eyes, itchy eyes/nose/throat, cough, runny nose, and sneezing. It is also used to prevent and treat nausea, vomiting and dizziness caused by motion sickness.

IT IS INTERESTING:  Does Zyrtec weaken the immune system?

Why was Theraflu discontinued?

Some Triaminic and Theraflu products are being taken off the market because the child-resistant caps failed to function properly, U.S. officials said on Thursday. … The agency said the products contain acetaminophen and diaphenhydramine, main ingredients in a number of cough, cold and allergy medicines.

Why is Theraflu bad for you?

For example, NyQuil, Theraflu, and Percocet (oxycodone with acetaminophen) all contain acetaminophen. Unfortunately, using multiple products that contain acetaminophen can result in accidental misuse and overuse, as well as potential liver damage. Acetaminophen is primarily processed in the liver.

Is Theraflu similar to Tamiflu?

HEALTH Department Issues Statement Regarding Tamiflu and Theraflu. HEALTH alerts consumers that there is a difference between Tamiflu, a prescription medicine to lessen the severity and duration of flu, and Theraflu, an over-the-counter medication which may reduce fever or ease body aches and stuffiness.

Does Theraflu or Nyquil work better?

Theraflu Nighttime Severe Cold And Cough (Acetaminophen / Diphenhydramine / Phenylephrine) is good for treating multiple cold and flu symptoms, but it won’t relieve coughing. Nyquil Cold And Flu (Acetaminophen / Dextromethorphan / Doxylamine) is a combination medicine that relieves multiple cold symptoms.

What are side effects of Theraflu?

Drowsiness, dizziness, blurred vision, upset stomach, nausea, nervousness, constipation, or dry mouth/nose/throat may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

What is the best decongestant and antihistamine?

Antihistamine/Decongestant Combos

  • pseudoephedrine/loratadine.
  • R-Tannate.
  • Respahist-II.
  • Semprex-D.
  • Sudafed Sinus and Allergy.
  • Triplex AD Liquid.
  • Vazotab Chewable.
  • Zyrtec D.

What is the difference between a decongestant and an antihistamine?

If you have nasal or sinus congestion, then a decongestant can be helpful. If you have drainage — either a runny nose or postnasal drip or itchy, watery eyes — then an antihistamine may be helpful. Over-the-counter antihistamines often make people drowsy; decongestants can make people hyper or keep them awake.

IT IS INTERESTING:  Can antihistamines cause itching?

What antihistamines are safe for seniors?

Loratadine, cetrizine, and fexofenadine all have excellent safety records. Their cardiovascular safety has been demonstrated in drug-interaction studies, elevated-dose studies, and clinical trials. These three antihistamines have also been shown safe in special populations, including pediatric and elderly patients.

How many days can I take Theraflu?

Do not take more than 6 packets of Theraflu Flu & Sore Throat in one day (24 hours). Call doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

How long should you take Theraflu?

Theraflu products relieve symptoms for up to 4 hours per dose. For Theraflu liquids, take every 4 hours in dosing cup provided, while symptoms persist. Do not take more than 5 doses or 150 mL in 24 hours unless directed by a doctor.

Does Theraflu make you sleep?

Dizziness, drowsiness, headache, nausea, nervousness, or trouble sleeping may occur. If any of these effects persist or worsen, contact your doctor or pharmacist promptly.

No runny nose